Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switch Epivir to?
Sep 1, 2000

Dear Doctors:

I was infected in January 2000 due to condom failure with initial VL 41,000 and CD4 in mid 300's. Went on Viracept/Ziagen/and Epivir on 3/00 and finally reached undetectable in beginning part of last month (August). My hair (scalp) was thinning anyway but I am now experiencing some more hair loss. More hair is falling out in the shower and on my pillow. I am thinking about switching from Epivir (side effect - hair loss)to another NARTI. Can I just switch one drug at this time? or should I talk to my doctor about Propecia? I know I should not be sooo vain but I do not want to be bald.

Thanks for your time.

Response from Dr. Henry

I have had my attention drawn to that side effect by a number of my patients. 3TC can do it and a switch to either ddI or abacavir might be warranted (they should provide good HIV effect and generally don't overlap 3TC re: hair loss). Making a switch and see what happens makes more sense to me then adding yet another drug to your regimen. Good luck (hair matters!). KH

Keith Henry, M.D.



Previous
Loss of balance
Next
Sustiva: Should the dreams stop?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement